Weak hyperbolicity of cube complexes and quasi-arboreal groups

Research output: Contribution to journalArticle (Academic Journal)peer-review

38 Citations (Scopus)
224 Downloads (Pure)


We examine a graph $\Gamma$ encoding the intersection of hyperplane carriers in a CAT(0) cube complex $\widetilde X$. The main result is that $\Gamma$ is quasi-isometric to a tree. This implies that a group $G$ acting properly and cocompactly on $\widetilde X$ is weakly hyperbolic relative to the hyperplane stabilizers. Using disc diagram techniques and Wright's recent result on the aymptotic dimension of CAT(0) cube complexes, we give a generalization of a theorem of Bell and Dranishnikov on the finite asymptotic dimension of graphs of asymptotically finite-dimensional groups. More precisely, we prove asymptotic finite-dimensionality for finitely-generated groups acting on finite-dimensional cube complexes with 0-cube stabilizers of uniformly bounded asymptotic dimension. Finally, we apply contact graph techniques to prove a cubical version of the flat plane theorem stated in terms of complete bipartite subgraphs of $\Gamma$.
Original languageEnglish
Pages (from-to)385-418
Number of pages34
JournalJournal of Topology
Issue number2
Early online date23 Aug 2013
Publication statusPublished - Jun 2014

Bibliographical note

Corrections in Sections 2 and 4. Simplification in Section 6


  • math.GR


Dive into the research topics of 'Weak hyperbolicity of cube complexes and quasi-arboreal groups'. Together they form a unique fingerprint.

Cite this